Alert archive / Louisiana / Flash Flood Warnings in 2016
Flash Flood Warning 61, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Apr 19, 2016, 4:48 PM CDT for Bienville Parish, Lincoln Parish, Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2016, 4:48 PM CDT (21:48 UTC)
- Expired
- Apr 19, 2016, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bienville Parish, LA, Lincoln Parish, LA
The radar
The Shreveport radar (KSHV), 107 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 6:00 PM CDT | FLASH FLOOD | 7 Ese Bryceland, LA | FLOODING AT INTERSECTION OF HWY 507 AND 797 WITH BARRICADES BLOCKING ROAD TO TRAFFIC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 72 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
724
WGUS54 KSHV 192148
FFWSHV
LAC013-061-200045-
/O.NEW.KSHV.FF.W.0061.160419T2148Z-160420T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
448 PM CDT TUE APR 19 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN BIENVILLE PARISH IN NORTHWESTERN LOUISIANA...
LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 745 PM CDT
* AT 447 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RUSTON...GRAMBLING...ARCADIA...DUBACH...CHOUDRANT...SIMSBORO...VIENNA...
BIENVILLE...BRYCELAND...UNIONVILLE AND MOUNT ZION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3253 9251 3238 9300 3250 9299 3269 9274
3272 9252
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 19, 4:34 PM CDT, 14 minutes earlier.
Area forecast discussion, Apr 19, 4:34 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 434 PM CDT TUE APR 19 2016 .DISCUSSION... THIS AFTERNOON SHOWERS AND THUNDERSTORMS WERE ON THE INCREASE OVER PARTS OF DEEP EAST TEXAS ACROSS NORTHWEST AND NORTH CENTRAL LOUISIANA AND SOUTH CENTRAL ARKANSAS. THIS DUE TO THE WARM TEMPERATURES ACROSS THIS REGION ALONG WITH AVAILABLE GULF MOISTURE BY THE SOUTHERLY LOW LEVEL FLOW AROUND THE FRONT SIDE OF AN INVERTED TROUGH OF LOW PRESSURE FROM SOUTH CENTRAL TEXAS ACROSS EAST AND NORTHEAST TEXAS AND PARTS OF SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. ALSO A SMALL SCALE SHORT WAVE EMBEDDED IN THE FLOW AROUND THE TOP OF A FLAT RIDGE OF HIGH PRESSURE ALOFT OVER MEXICO AND SOUTH TEXAS...AND INTO THE BACK SIDE OF A RIDGE OF HIGH PRESSURE ALOFT FROM THE NORTHERN GULF INTO THE GREAT LAKES AREA. EXPECTING THIS REGION OF CONVECTION TO END DURING THE OVERNIGHT HOURS. WENT LOWER POPS OVER PARTS OF NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND SOUTHEAST OKLAHOMA EARLY TONIGHT...BUT INCREASED LATE AS A SHORT WAVE TROUGH ROUNDING THE BASE OF A LARGE UPPER LOW SPINNING OVER THE ROCKIES SHIFTS ACROSS OKLAHOMA AND NORTH TEXAS. THIS SYSTEM WILL BE NUDGING A SURFACE COLD FRONT TOWARD THE FOUR STATE REGION THAT WILL BE SLOW TO ENTER THE AREA UNTIL THE NEXT SHORT WAVE ROUNDS THE BASE OF THE UPPER TROUGH AS THAT ASSOCIATED UPPER LOW LIFTS EAST ACROSS THE PLAINS TOWARD THE UPPER MIDWEST AND GREAT LAKES REGION LATE WEDNESDAY AND INTO THURSDAY. SOME OF THE HEAVIER RAINFALL AMOUNTS WILL MOST LIKELY SET UP ACROSS PARTS OF EAST AND NORTHEAST TEXAS...NORTH LOUISIANA...AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS FOR WEDNESDAY AND INTO THURSDAY. HAVE NOT ISSUED A FLASH FLOOD WATCH THIS SHIFT...BUT LATER SHIFTS WILL LIKELY DETERMINE THE AREAS THAT WILL NEED ONE AS ORIENTATION OF THE AXIS LINES UP. RAIN CHANCES WILL DECREASE IN WAKE OF THE COLD FRONT AND PASSAGE OF THE UPPER TROUGH OF LOW PRESSURE. WITH HIGH PRESSURE ON THE SURFACE AND ALOFT SHIFTING OVER THE FOUR STATE REGION DRY CONDITIONS SHOULD PREVAIL FOR MOST OF FRIDAY THROUGH THE LATE WEEKEND. THE NEXT UPPER LEVEL DISTURBANCE WILL ARRIVE ON SUNDAY NIGHT INTO MONDAY RETURNING RAIN CHANCES. THE RAIN CHANCES WILL BE SMALL BUT LINGER INTO THE FIRST HALF OF THE WORK WEEK. && .PREV DISCUSSION... /ISSUED 1259 PM CDT TUE APR 19 2016/ AVIATION... RATHER UNCERTAIN CIG/VSBY FCST THIS PD...AND A MIXED BAG OF FLIGHT CATEGORIES THROUGOUT THE PD IS THE LIKELY RESULT. WE WILL LIKELY SEE OFF AND ON PERIODS OF SHWRS/TSTMS WITH CIGS IMPROVING SOME THIS AFTERNOON OVER E TX/N LA. ANY IMPROVEMENT WILL BE LOST 20/03-06Z AS LOW STRATUS AND FOG LIKELY DEVELOP ONCE AGAIN. ANOTHER ROUND OF CONVECTION WILL MOVE INTO THE REGION EARLY WED MORNING AND CONTINUE THROUGH AND BEYOND THE 18Z TAF PD. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 64 75 63 76 / 60 80 70 60 MLU 63 76 63 76 / 60 80 70 60 DEQ 62 74 58 75 / 60 80 60 40 TXK 63 74 61 76 / 60 80 60 40 ELD 63 74 63 76 / 50 80 70 50 TYR 65 75 63 77 / 70 80 50 60 GGG 64 74 63 76 / 60 80 60 60 LFK 65 76 65 78 / 60 80 70 60 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/12
Hazardous weather outlook, Apr 19, 12:44 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1244 PM CDT TUE APR 19 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-201100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1244 PM CDT TUE APR 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...AND EAST NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... PERIODS OF MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE FOR PARTS OF SOUTHERN ARKANSAS AND NORTH LOUISIANA. PRECIPITATION TOTALS OF AN INCH OR TWO CAN BE EXPECTED. ADDITIONALLY...EMBEDDED THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS MAY BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY AND THURSDAY COULD PRODUCE LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. ISOLATED SEVERE THUNDERSTORMS PRODUCING HAIL AND DAMAGING WINDS ARE ALSO POSSIBLE ON WEDNESDAY AND THURSDAY. PRECIPITATION WILL DIMINISH THURSDAY AFTERNOON WITH THE PASSAGE OF A WEAK COLD FRONT THAT WILL MOVE THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...IS NOT EXPECTED THIS AFTERNOON AND EVENING. 06
In the hours before
Special weather statement, Apr 19, 4:36 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 436 PM CDT TUE APR 19 2016 LAZ005-006-014-192215- UNION LA-OUACHITA LA-LINCOLN LA- 436 PM CDT TUE APR 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION...EASTERN LINCOLN AND NORTHWESTERN OUACHITA PARISHES UNTIL 515 PM CDT... AT 436 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF RUSTON...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLAIBORNE...WEST MONROE...BROWNSVILLE-BAWCOMVILLE...CHOUDRANT... DOWNSVILLE...DREW...D ARBONNE...CALHOUN...ROCKY BRANCH...FOLKSVILLE... CHENIERE AND EUREKA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3250 9257 3272 9253 3273 9219 3249 9216 TIME...MOT...LOC 2136Z 261DEG 16KT 3261 9250 24
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 8:22 PM CDT | Flash Flood Warning | SHV | Bossier, Caddo | 3 hr |
| Apr 19, 3:23 AM CDT | River Flood Warning | SHV | Bienville, Bossier | 25 days |
| Apr 19, 10:17 AM CDT | River Flood Warning | SHV | Caddo | 6 days |
| Apr 19, 4:36 PM CDT | Special Weather Statement | SHV | Union | 39 min |
| Apr 19, 4:40 PM CDT | Areal Flood Advisory | SHV | Bienville, Lincoln | 3 hr |
| Apr 19, 5:26 PM CDT | Areal Flood Advisory | SHV | Bienville, Jackson, Lincoln, Ouachita, Union | 3 hr |
| Apr 19, 5:28 PM CDT | Areal Flood Advisory | SHV | Natchitoches | 3 hr |
| Apr 19, 6:19 PM CDT | Special Weather Statement | SHV | Caddo | 41 min |
| Apr 19, 6:37 PM CDT | Special Weather Statement | SHV | Bossier | 38 min |
Nearby
Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.